It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board

  • please give me hope that the itching will stop!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-03-2006, 08:23 AM   #1
    BB (OH)
    Newbie
    (female)
     
    BB (OH)'s Avatar
     
    Join Date: Dec 2006
    Posts: 1
    BB (OH) HB User
    please give me hope that the itching will stop!

    I reacted to bactrim and am doing a 6 day decreasing series of steroids, while taking claritin. after the first days steroid doses (6 pills) I was much improved. But the afternoon of the second day, (5 pill day) I started getting more redness again, and more severe itch. I have been off the antibiotic for 4 days. I am taking claritin because I had it here, and I could try the bendryl creme with it.

    I went from a general redness/blotchiness over half my body, to less redness, but more hive-like welts the last 2 1/2 days.

    the problem is, the desire and need to itch is INCREASING as the affected area is decreasing.

    the worse initial sympthoms were my lips were swollen, my face, neck, torso and inner thighs were almost totally brick red, and my palms and the tops of my feet were HORRIBLY itching.

    now it is the tops of my feet, and pink blotchy areas on arms, torso, and back of my knees that are horribly itchy. (I am so thankful the the sensation of wanting to peel my palms off to stop the itching has stopped!!!) fewer areas are involved, but the welts are more itchy that the larger areas were.

    caladril lotion, no help, benedryl cream no help, only thing helping is soaking in tub, with oatmeal or baking soda, or putting on benonite clay paste and letting it dry on my skin.

    what I am looking for here, is if someone has had a similar "moderate" antibiotic allergic reaction, and had similar setbacks in their recovery?
    I feel like, after 4 days off the antibiotic, surely some of it is leaving my body, so why am I more itchy than when this mess started?

    I have a high pain tolerance, but apparently a low "itch tolerance"! I fell asleep for an hour in the bath tub this morning while soaking, so I am a little reluctant to go back into the tub right now, although it was the most relief I have had since the middle of last night....

    ok, I am done "Whining". I am sure I will recover, but I hope it speeds up a bit.....

    BB

     
    Sponsors Lightbulb
       
    Old 12-03-2006, 09:19 AM   #2
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 20,185
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: please give me hope that the itching will stop!

    I'd ditch the Claritin for Zyrtec or benedryl....since the benedryl is OTC, try it first. Claritin does nothing for me at all.

     
    Old 12-03-2006, 10:41 AM   #3
    sneezydiva
    Senior Veteran
    (female)
     
    sneezydiva's Avatar
     
    Join Date: Jul 2004
    Posts: 1,421
    sneezydiva HB User
    Re: please give me hope that the itching will stop!

    I agree Claritin is not the best antihistamine. Otherwise, hang in there. Those antibiotics stay in our system longer than you would think. I once had stomach issues while taking one, and was told to stop it for 3 days then start it up again. I expressed suprise they would want me to do that, and was told it would still be in my system. (Not that you should go around skipping antibiotic doses all the time.)

    Last edited by sneezydiva; 12-03-2006 at 10:42 AM.

     
    Old 12-03-2006, 04:04 PM   #4
    WRD321
    Newbie
    (male)
     
    WRD321's Avatar
     
    Join Date: Dec 2006
    Posts: 3
    WRD321 HB User
    Re: please give me hope that the itching will stop!

    I had a bout of reaction to Tagamet a few years ago with my legs itching so bad I could rip the skin off, until I recognized what was causing it I used Gold Bond medicated lotion and was at wits end until finding out the cause of my alergic reaction. It will clear up with time.

    Good luck

     
    Old 12-04-2006, 10:19 AM   #5
    crayzechick
    Junior Member
    (female)
     
    crayzechick's Avatar
     
    Join Date: Jun 2005
    Posts: 22
    crayzechick HB User
    Re: please give me hope that the itching will stop!

    I've actually had reactions to a few drugs now and I completely sympathize, it's no fun.

    One thing to consider is that there are cases where applying a topical antihistimine like Benadryl lotion/gel will counteract one that you take internally, so you want to do one or the other, but not both. I'd see about getting Zyrtec, as the others have mentioned. It seemed to help me the most, though Benadryl was a close second.

    I'm willing to bet that the itching is also a result of the swelling going down. As the fluid that builds up disperses, it's likely aggrivating the condition. So at least take heart that you're on the way to recovery.

    Good luck!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Started Adderall, Side effects Question phoebekittys ADD / ADHD 6 06-18-2010 12:39 PM
    Itching - please help me crashoran General Health 6 10-05-2008 08:33 PM
    Advice please - first appointment NicolaJMP TMJ Disorder -TemporoMandibular Joint 10 09-30-2008 03:57 AM
    persistent vulvar itching (cancer??)please, please help chelle1980 Women's Health 5 05-31-2008 08:06 AM
    I think I have cytolytic vaginosis...Please help sb111 Women's Health 5 10-09-2007 01:23 AM
    Pain Management wants to put me on Oxycontin! Or implant... INFO PLEASE??? TexasWildRose04 Pain Management 10 10-06-2005 01:12 PM
    Colonoscopy cause damage? Please Help! ..::Coz::.. Bowel Disorders 5 07-04-2005 05:39 AM
    mole excision VERY soon - help please? FearfuL Skin Problems 13 06-09-2005 05:28 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:55 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!